MAUDE Adverse Event Report: ARJO (SUZHOU) CO., LTD. AURALIS; MATTRESS, AIR FLOTATION, ALTERNATING PRESSURE

ARJO (SUZHOU) CO., LTD. AURALIS; MATTRESS, AIR FLOTATION, ALTERNATING PRESSURE
Model Number 636003US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pressure Sore/Ulcer (2326)
Date of Event 10/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.Further information will be available upon investigation complexion.
 
Event or Problem Description
The customer claimed an increase in pressure injuries for numerous of patients during usage of the auralis systems with skin iq.On 22 oct 2024, arjo became aware of the information that two patients sustained serious pressure sore during usage the auralis system.One of two patients (assessed in the complaint with our internal reference number tw (b)(4) sustained 2 pressure injuries (left ischium and left lateral thigh both deep tissue injuries or dti's) and second patient sustained 3 pressure injuries (with our internal reference number tw (b)(4)- upper occipital non-stageable, lower occipital dti, left ischial stage iv) the facility was contacted to adress the issue.Additional training was provided on how to adjust the pump settings for the patient's comfort.The system was swapped.No system malfunction was found.
 
Additional Manufacturer Narrative
The customer claimed an increase in pressure injuries during usage of the auralis systems with skin iq.Additionally, the customer expressed their concern over mattress firmness.One of two patients sustained 3 pressure injuries (upper occipital non-stageable, lower occipital deep tissue injury (dti), left ischial stage iv) and second patient sustained 2 pressure injuries (left ischium and left lateral thigh both deep tissue injuries (dti's)).Those incidents were reported separately under medwatch 3005619970-2024-00042 and 3005619970-2024-00041, respectively.The system returned to the service center where was evaluated.No failure was identified.During online meetings with the customer, a patient's medical history and the process of increasing the pressure sores were discussed.The customer indicated that the patient suffered from: chronic respiratory failure and on vent, scoliosis, severe muscular dystrophy, contractures.Braden scale 9.In regards to mattress firmness, the pump settings were discussed.The auralis system can be adjusted to the individual patient's comfort level.In order to adjust the patient's comfort, the comfort control buttons located on the auralis pump need to be pressed to either increase or reduce the mattress firmness.The facility could not confirm how the comfort level was set for a patient with wounds.Instructions for use ifu (04.Ai.00en 07 dated 2024-02) describes the way how to adjust the mattress firmness using comfort control buttons: "the comfort control buttons set the comfort level by adjusting the pressure within the support surface.The comfort control indicators indicate the comfort setting.When the system is first switched on, the default is set to the middle comfort setting.Press the + button to increase pressure in the cells to make the mattress firmer.Press the - button to reduce pressure in the cells to make the mattress softer." the mattress firmness can be adjusted per the patient¿s individual needs.The sensation of firmness can be related to the subjective feeling, not related to the product performance.In this complaint there was no product failure, also, it is unknown how the system was adjusted for the patient who developed a serious injury, therefore the sensation of firmness cannot be linked to the development of a serious injury.Pressure injuries are complex and are a result of many factors including advanced age, immobility, co-morbidities, microclimate, malnutrition, incontinence, and lack of being turned or repositioned frequently enough.According to ifu the auralis is "the system is indicated for the prevention and/or management of all categories of pressure injuries (pressure ulcer) when combined with an individualised, comprehensive pressure ulcer protocol; for example, repositioning, nutritional support, skin care.The system represents one aspect of a pressure injury (pressure ulcer) management protocol, all other aspects of care should be considered by the prescribing clinician.If existing wounds do not improve, or the patient¿s condition changes the overall therapy regimen should be reviewed by the prescribing clinician." having in mind patient's condition and the customer assesment that this patient is at sever risk of pressure ulcer development (braden scale 9), it can be considered that the pressure injuries could have developed following patient's medical condition not related to the product performance.Arjo device was used for a patient treatment when the event occurred and from that perspective, it played a role in the event.The device was performing as intended.No malfunction was found during the device evaluation.The link between the system and the patient¿s wounds was not found.

Brand Name
AURALIS
Common Device Name
MATTRESS, AIR FLOTATION, ALTERNATING PRESSURE
Manufacturer (Section D)
ARJO (SUZHOU) CO., LTD.
no. 158 fangzhou road, sip
suzhou, jiangsu 21502 4
CH  215024
Manufacturer (Section G)
ARJO (SUZHOU) CO., LTD.
no. 158 fangzhou road, sip
suzhou, jiangsu 21502 4
CH   215024
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key20722949
Report Number3005619970-2024-00042
Device Sequence Number19761778
Product Code FNM
UDI-Device Identifier05056341675259
UDI-Public(01)05056341675259(11)240603
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number636003US
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability; Required Intervention;
Patient SexUnknown